Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 20, 2011, 5:49 AM EDT for Houghton County, Michigan. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2011, 5:49 AM EDT (09:49 UTC)
- Expired
- Jul 20, 2011, 6:45 AM EDT
- In force
- 56 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Houghton County, MI
The radar
The Marquette radar (KMQT), 94 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:05 AM EDT | HAIL 0.75 | 4 Wnw Toivola, MI | PEA SIZED TO PENNY SIZED HAIL. TIME ESTIMATED BY RADAR. |
| Jul 20, 6:10 AM EDT | HAIL 0.5 | Toivola, MI | HAIL VARIED BETWEEN 1/4 INCH AND 1/2 INCH. |
| Jul 20, 6:49 AM EDT | HAIL 1.75 | 5 Ese Chassell, MI | MOST OF THE HAIL WAS BETWEEN DIME AND QUARTER SIZED...BUT THERE WERE A FEW GOLF BALL SIZED HAIL STONES. IN ADDITION...WIND GUSTS WERE ESTIMATED AT AROUND 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.8 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS53 KMQT 200949
SVRMQT
MIC061-201045-
/O.NEW.KMQT.SV.W.0049.110720T0949Z-110720T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
549 AM EDT WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOUGHTON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 645 AM EDT
* AT 548 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTH OF NISULA...OR 19 MILES SOUTHWEST OF HOUGHTON...AND
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOUGHTON...SOUTH RANGE...HANCOCK...CHASSELL...DOLLAR BAY...
DONKEN...TOIVOLA...TAPIOLA...PAINESDALE...JACOBSVILLE AND RABBIT
BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4711 8838 4712 8837 4707 8833 4701 8835
4698 8839 4694 8851 4694 8855 4691 8858
4685 8892 4702 8893 4712 8879 4722 8853
TIME...MOT...LOC 0949Z 246DEG 24KT 4694 8885
WIND...HAIL 60MPH 1.00IN
$$
KF2 follow-up statements
962
WWUS53 KMQT 201014
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
614 AM EDT WED JUL 20 2011
MIC061-201045-
/O.CON.KMQT.SV.W.0049.000000T0000Z-110720T1045Z/
HOUGHTON MI-
614 AM EDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HOUGHTON COUNTY UNTIL 645 AM EDT...
AT 611 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF SOUTH RANGE...OR 13 MILES SOUTHWEST OF HOUGHTON...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
HOUGHTON...SOUTH RANGE...CHASSELL...HANCOCK...DOLLAR BAY...
TAPIOLA...PAINESDALE...JACOBSVILLE AND RABBIT BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4711 8838 4712 8837 4707 8833 4701 8835
4698 8839 4694 8851 4694 8855 4691 8858
4685 8892 4702 8893 4712 8879 4722 8853
TIME...MOT...LOC 1013Z 238DEG 14KT 4698 8873
WIND...HAIL 60MPH 1.00IN
$$
KF322
WWUS53 KMQT 201045
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
645 AM EDT WED JUL 20 2011
MIC061-201054-
/O.EXP.KMQT.SV.W.0049.000000T0000Z-110720T1045Z/
HOUGHTON MI-
645 AM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOUGHTON COUNTY WILL
EXPIRE AT 645 AM EDT/545 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM
AND ADDITIONAL STORMS SLIDING ACROSS PORTIONS OF HOUGHTON COUNTY
FROM WINONA THROUGH PAINESDALE.
LAT...LON 4711 8838 4712 8837 4707 8833 4701 8835
4698 8839 4694 8851 4694 8855 4691 8858
4685 8892 4702 8893 4712 8879 4722 8853
TIME...MOT...LOC 1044Z 238DEG 14KT 4704 8858
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:08 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 20, 1:08 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
108 AM EDT WED JUL 20 2011
UPDATED AVIATION DISCUSSION FOR 06Z TAFS
.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A MID/UPPER LEVEL TROUGH INTO
THE NW CONUS AND A BROAD RIDGE OVER THE CNTRL CONUS RESULTING IN WNW
FLOW FROM SRN MANITOBA/SASK INTO THE UPPER GREAT LAKES. TSRA OVER N
CNTRL INTO NE MN WERE SUPPORTED BY FLOW OF VERY MOIST/UNSTABLE AIR
INTO THE AREA NORTH OF A WARM FRONT THROUGH CNTRL MN. VIS LOOP
SHOWED HIGH CLOUDS INTO UPPER MI MASKING AREA OF SMOKE THAT HAD
SPREAD ACROSS THE AREA FROM NW ONTARIO FIRES (ABOUT 400 MILES NW OF
THE AREA).
&&
.SHORT TERM...TONIGHT AND WEDNESDAY
EXPECT SHRA/TSRA TO EXPAND INTO THE CWA TONIGHT...ESPECIALLY AFTER
MIDNIGHT AS FORCING WITH THE LOW LEVEL JET INCREASES. MODELS SHOWED
40-45 KT 850 MB WRLY INFLOW DEVELOPING WITH MUCPAE VALUES UPSTREAM
AOA 4K J/KG. HOWEVER...UNCERTAINTY REMAINS WHERE THE BANDS OF
STRONGER CONVECTION WILL DEVELOP WITH CONSENSUS FOCUSING MAINLY OVER
LAKE SUPERIOR AND NRN UPPER MI. PWAT VALUES UPSTREAM TO NEAR 2.0
INCHES AND LONG MOISTURE PLUME FROM THE SRN ROCKIES AND NRN PLAINS
INTO THE UPPER MS VALLEY SUGGEST POTENTIAL FOR HEAVY RAINFALL WITH
LOCAL AMOUNTS AOA 2,0 INCHES IN A FEW HOURS. THE STRONG INSTABILITY
COULD ALSO LEAD TO ISOLD STORMS WITH LARGE HAIL EVEN WITH ONLY
MODEST 0-6KM SHEAR VALUES AROUND 30 KT.
THE SHRA/TSRA MAY LINGER INTO THE MORNING OVER MAINLY THE NE HALF OF
THE CWA AND SHOULD END BY AROUND NOON. LEFTOVER MID/HIGH CLOUDS MAY
INHIBIT TEMP RISE FOR MUCH OF THE MORNING BUT WITH AFTERNOON
SUNSHINE TEMPS SHOULD QUICKLY CLIMB INTO THE MID 90S (850 MB TEMPS
AROUND 25C). EVEN NORMALLY CLIMATOLOGY LEANING MOS GUIDANCE PUSHES
MAX READINGS INTO THE MID AND EVEN SOME UPPER 90S OVER MUCH OF THE
CNTRL AND WEST. THE TEMPS COMBINED WITH DEWPOINTS IN THE LOWER 70S
WILL RESULT IN HEAT INDEX VALUES FROM 100 TO AROUND 105. SO...A HEAT
ADVY WAS ISSUED FOR WED AFTERNOON INTO WED EVENING.
.LONG TERM /WED NIGHT THROUGH NEXT TUESDAY/...
990MB SFC LOW WILL BE LIKELY CENTERED NEAR LK WINNIPEG AT THE START
OF THE LONG TERM PERIOD...WITH A WARM FRONT STRETCHING SE ACROSS
ONTARIO AND JUST N OF LK SUPERIOR. EXPECT CONVECTION TO BE ONGOING
AT THE START OF THE PERIOD...BUT IT SHOULD BE N OF LK SUPERIOR. COLD
FRONT PUSHING THROUGH NRN MN AND CANADA AT THE START OF THE PERIOD
WILL QUICKLY SWEEP ACROSS THE CWA WED NIGHT. BEST FORCING ALSO LOOKS
TO BE N OF THE AREA /IN SRN CANADA/ CLOSER TO THE SHORTWAVE SLIDING
THROUGH AND THE WARM FRONT THAT PASSED THROUGH DURING THE DAY. WITH
STRONG THERMAL RIDGE SLIDING THROUGH OVERNIGHT...H700 TEMPS OF 14C
OVER MUCH OF THE AREA...THERE IS THE POTENTIAL THAT AREA WILL BE
CAPPED AND ANY STORMS MAY RUN ALONG THE N SIDE OF THE LK SUPERIOR
WHERE THE NOSE OF THE H850 JET AND THERMAL RIDGE IS LOCATED. TENDED
TO FOLLOW THAT IDEA...BUT DID RUN SOME SLIGHTS ACROSS THE LAND AREAS
/CHANCES NEAR THE KEWEENAW/ IN CASE ANY UPSTREAM CONVECTION TRIES TO
SLIDE FARTHER S ALONG STRONGER INSTABILITY GRADIENT.
DRY AIR AND SUBSIDENCE BEHIND THE FRONT WILL LEAD TO A DRY AND
MOSTLY SUNNY DAY ACROSS THE AREA. WITH THE 995MB LOW STILL ELONGATED
OVER ONTARIO...EXPECT BREEZY WRLY WINDS BEHIND THE FRONT. H925 WINDS
ARE IN THE 35-40KT RANGE...WHICH WE SHOULD MIX TO WITH THE ABUNDANT
SUNSHINE. EXPECT THE STRONGEST WINDS TO BE OVER THE WRN
CWA...ESPECIALLY OVER THE HIGHER TERRAIN IN THE KEWEENAW
PENINSULA...WHERE GUSTS WILL LIKELY BE OVER 30KTS. WITH LESS
HUMIDITY ON THURS BEHIND THE FRONT IT SHOULD FEEL LESS
OPPRESSIVE...EVEN THOUGH TEMPS WILL STILL BE WELL ABOVE NORMAL.
DROPPED TD VALUES INTO THE LOW/MID 50S OVER A GOOD PORTION OF THE
AREA DURING THE AFTN. THIS...COMBINED WITH TEMPERATURES IN THE
80S...WILL PRODUCE RH VALUES FALLING INTO THE 30S. WILL DEFINITELY
NEED TO WATCH FOR FURTHER LOWERING OF THE TD VALUES...AS GFS/ECMWF
MIXED TD VALUES GIVE LOWER 40S BY 00Z FRI...WHICH SEEMS POSSIBLE
WITH DECENT MIXING EXPECTED INTO THE DRIER AIR ALOFT. WITH SOME
AREAS RECEIVING LIMITED RAINFALL THIS MONTH...WILL NEED TO MONITOR
FOR POSSIBLE FIRE WX CONCERNS OVER THE NEXT COUPLE OF SHIFTS.
THE TREND THAT WAS STARTED WITH THE 00/12Z MODELS RUNS YESTERDAY FOR
THURS NIGHT INTO FRI /WITH THE FRONT PUSHING FARTHER S BEFORE
STALLING/ CONTINUES TODAY. THEREFORE...HAVE REMOVED THE POPS FROM
THE WI BORDER AREA AS THE DRY WNW FLOW MOVES THROUGH THE AREA. WINDS
WILL WEAKEN THURS NIGHT...AS THE HIGH PRESSURE RIDGE BEGINS TO SLIDE
OVERHEAD. HIGHS SHOULD STILL BE ABOVE NORMAL ON FRI...WITH H850
TEMPS STILL AROUND 17C...WHICH SHOULD PRODUCE HIGHS IN THE 80S. FIRE
WX CONCERNS SHOULD BE A LITTLE LESS...EVEN THOUGH RH/S SHOULD AGAIN
FALL INTO THE 30S...AS WINDS WILL BE WEAKER UNDER THE HIGH PRESSURE
RIDGE.
DAYS 4 THROUGH 7 /FRI NIGHT THROUGH NEXT TUESDAY/...
DETERMINISTIC AND ENSEMBLE MEMBERS OF THE 00Z ECMWF/GFS/GEM ALL
HINTING AT A STRONGER WAVE EJECTING OUT OF THE W COAST TROUGH AND
BREAKING DOWN THE RIDGE THAT HAS BEEN OVER THE AREA OVER THE LAST
WEEK. THIS...COMBINED WITH THE COLD FRONT AND ASSOCIATED SFC LOW
EXPECTED TO SWEEP THROUGH THE AREA...SHOULD LEAD TO TEMPERATURES
FALLING BACK TO MORE NORMAL VALUES FOR THE SECOND HALF OF THE
WEEKEND AND THE BEGINNING OF NEXT WEEK. THERE IS SOME UNCERTAINTY IN
THE TIMING OF THE TROUGH AND FRONT...WHICH IS TO BE EXPECTED GIVEN
THE STRENGTH OF THE RIDGE THAT HAS IN PLACE. 00Z ECMWF/UKMET/GEM
CONTINUE TO BE ON THE FASTER SIDE WITH THE SYSTEM STARTING TO MOVE
THROUGH THE AREA SAT AND OUT OF MUCH OF THE AREA BY SUN AFTN. 00Z
GFS ON THE OTHERHAND LINGERS THE LOW THROUGH SUN NIGHT...AS IT
CREATES A LARGER SEPARATION IN THE UPPER JET OVER CANADA AND THIS
WAVE. THEREFORE...WILL HAVE THE FRONT STARTING TO MOVE ACROSS THE
AREA FROM W TO E ON SAT INTO SAT NIGHT. WILL CONTINUE THE LINGERING
SLIGHT/CHANCES FOR SUN MORNING...THEN DRY OUT THE WEATHER AS HIGH
PRESSURE BEGINS TO BUILD OVER THE AREA FOR MON AND INTO TUES. THERE
ARE HINTS ON THE ECMWF OF H850-700 WAA AND A SHORTWAVE MOVING
THROUGH THE BUILDING RIDGE OVER THE UPPER MISS VALLEY ON TUES...BUT
RIGHT NOW...EXPECT PCPN TO REMAIN S OF THE AREA.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
VFR/MVFR CONDITIONS WILL CONTINUE INTO THE MORNING AS SMOKE OR FOG
WILL CONTINUE TO AFFECT BOTH SITES OVERNIGHT. NOT REAL SURE ON
SHOWER POSSIBILITIES FOR OVERNIGHT AND TOOK THEM DOWN TO TEMPO
CONDITIONS NOW RATHER THAN PREVAILING. MODELS CONTINUE TO TRY TO
SHOW SOMETHING DEVELOPING OVER NE MN WHICH WILL MOVE INTO THE CWA
OVERNIGHT...BUT PROBLEM IS PREVIOUS MCS MIGHT HAVE DISRUPTED THIS
PROCESS FROM HAPPENING. CONFIDENCE IN THE SHOWERS/MCS IS LOW FOR
NOW. POTENTIAL FOR A LLJ OVERNIGHT AT KSAW AND PUT IN LLWS TO
ACCOUNT FOR THIS. VFR CONDITIONS LAST THROUGH THE DAY ON WED. PUT IN
PROB30 GROUP FOR CONVECTION ON WED NIGHT FOR KCMX AS FRONT COMES
BACK TO THE SOUTH AND KEPT KSAW DRY AS CAP STRONGER THERE TO
SUPPRESS CONVECTION.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
AS HIGH PRESSURE OVER THE UPPER GREAT LAKES SLIDES TO THE EAST
TONIGHT INTO WED...SRLY WINDS WILL INCREASE TONIGHT BUT SHOULD
REMAIN AOB 20 KT. SOUTHWEST TO WEST WINDS COULD INCREASE TO 25 KTS
WED NIGHT INTO THURSDAY AS THE GRADIENT TIGHTENS BEHIND A COLD
FRONT. ANOTHER RIDGE BUILDING IN BEHIND THE TROUGH FOR THU NIGHT
INTO SATURDAY MORNING WILL BRING WINDS BACK DOWN BLO 20 KTS. AREAS
OF FOG WILL BE POSSIBLE FOR MUCH OF THE PERIOD...AS WARM AND MOIST
AIR MOVES NORTHEAST ACROSS LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 9 PM
EDT /8 PM CDT/ THIS EVENING FOR MIZ001>007-009>014-084-085.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...SRF
AVIATION...07
MARINE...JLBHazardous weather outlook, Jul 20, 5:10 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 510 AM EDT WED JUL 20 2011 MIZ001>007-009>014-084-085-211200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 510 AM EDT WED JUL 20 2011 /410 AM CDT WED JUL 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING MAINLY NORTH OF A LINE FROM ONTONAGON THROUGH MARQUETTE TO NEWBERRY. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT TONIGHT. ISOLATED SEVERE STORMS CONTAINING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR. HOT AND VERY HUMID CONDITIONS WILL CONTINUE TODAY...ESPECIALLY INLAND FROM THE GREAT LAKES. THIS WILL PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES...INCREASING THE RISK OF HEAT RELATED ILLNESSES. SEE THE LATEST WEATHER STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY NIGHT INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINFALL...DAMAGING WIND AND HAIL WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-211200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 510 AM EDT WED JUL 20 2011 /410 AM CDT WED JUL 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT EXPECT FOG OVER CENTRAL AND EASTERN LAKE SUPERIOR...ESPECIALLY AWAY FROM THE UPPER MICHIGAN NEARSHORE WATERS. THUNDERSTORMS WITH LARGE HAIL AND WINDS OVER 35 KNOTS WILL BE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY EVENING THROUGH SUNDAY. FOG WILL CONTINUE THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-211200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 510 AM EDT WED JUL 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING AND AGAIN LATE TONIGHT. A FEW STORMS THAT FORM COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
In the hours before
Special weather statement, Jul 20, 3:37 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 337 AM EDT WED JUL 20 2011 MIZ002-084-200830- ONTONAGON-SOUTHERN HOUGHTON- 337 AM EDT WED JUL 20 2011 ...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND ONTONAGON COUNTIES UNTIL 430 AM EDT... AT 336 AM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR SILVER CITY...OR 11 MILES SOUTHWEST OF ONTONAGON. THIS STORM WAS MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SILVER CITY... ONTONAGON... ROCKLAND... GREENLAND... FOURTEEN MILE POINT... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KF
Special weather statement, Jul 20, 5:40 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 540 AM EDT WED JUL 20 2011 MIZ002-003-201045- HOUGHTON-ONTONAGON- 540 AM EDT WED JUL 20 2011 ...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND ONTONAGON COUNTIES UNTIL 645 AM EDT... AT 539 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHWEST OF REDRIDGE...OR 18 MILES SOUTHWEST OF HOUGHTON. THIS STORM WAS MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... TWIN LAKES... DONKEN... TOIVOLA... FREDA... REDRIDGE... SOUTH RANGE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:14 PM EDT | Small Craft Advisory | MQT | 58 hr | |
| Jul 20, 6:34 AM EDT | Special Marine Warning | MQT | 86 min | |
| Jul 20, 7:03 AM EDT | Areal Flood Advisory | MQT | Houghton, Ontonagon | 4 hr |
| Jul 20, 7:18 AM EDT | Severe Thunderstorm Warning | MQT | Baraga | 27 min |
| Jul 20, 8:29 AM EDT | Special Marine Warning | MQT | 91 min | |
| Jul 20, 10:21 AM EDT | Special Marine Warning | MQT | 34 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.